Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What causes Increased viral load in Chronic Hepatitis C?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2752 Questions
Posted Sat, 22 Feb 2014 in General Health
Answered by Dr. Anshul Varshney 30 minutes later
Brief Answer: Needs Treatment Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. It is apparent that your daughter has Chronic Hepatitis C. And chronicity is the hallmark of Hepatitis C Virus. So, hepatitis C infection is treated even without a liver biopsy. I suppose she must have been given treatment. Increase in viral load can be due to any of the following reasons : 1. Not taken Treatment. 2. Treatment Failure due to drug resistance 3. Relapse. I suppose , this should not occur if she has been treated properly. Tell me what all medications she has received in 1 year and what are her Liver Function Tests? Do share with me her initial Liver function tests when she was diagnosed as Hepatitis C Positive. This is my personal opinion based on details available here. Answer my questions and if you have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Follow-up: What causes Increased viral load in Chronic Hepatitis C? 5 minutes later
when she was first with hep c she was doing herion all her enzyes were out of the roof so she was in acute stage but her viral load was never that high dec 2013 her viral load was less 450 her liver enzymes were normal now her sgot is 55 and spot is 112 she tells me she is not doing herion but she smokes pot she is a gentype 3a the dr told her last dec she did not have to be tested again until this year why the relsapse what si the best treatment her viral load is very high
Answered by Dr. Anshul Varshney 10 minutes later
Brief Answer: She needs treatment. Interferons Detailed Answer: Dear Sir. I suppose you should get your consult a gastro-enterologist for her further treatment. I prefer to treat my patients with Interferons. However , we need to test for any evidence of Tuberculosis before starting on interferons. You should not wait. Indications are there on the reports you have mentioned. She definitely needs treatment. In case your current doctor is refusing , consult another. But trust me , she needs treatment. And Hepatitis C responds good to treatment , however , infection does not completely get cured but still , it gets under a good control. I hope i am able to solve your query , if you don't have a further query , you may please close the discussion and rate it.
Above answer was peer-reviewed by
Follow-up: What causes Increased viral load in Chronic Hepatitis C? 0 minute later
ok thanks about sovaldi and ribavin will interon what percent will it help do u think doing herion cased the replase or it just happened thanks
Answered by Dr. Anshul Varshney 18 minutes later
Brief Answer: Detail follows Detailed Answer: Dear Sir Dose of interferon will be decided by your doctor based on her weight and current clinical scenario. Heroine consumption can lower down her immune system , causing increase in her viral load. Also ,any drug abuse through intravenous route (using injections for this purpose and sharing needles) can cause a re-infection by a different strain and also chances of contracting hepatitis b and HIV are there. Do get her tested for HBsAg and HIV. Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor